MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21385500
Medical Device Problem Codes Product Quality Problem (1506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation.This is an initial report.
 
Event or Problem Description
Estimated date of incident: (b)(6) 2024 it has been reported that the hearing care provider and several colleagues have experienced that the plastic part of hearing aid receivers come apart.Clinic was unable to specify how many times this has happened.There has been no reports that any of the receivers got stuck in any user's ear, and no report that any harm followed the incidents.Further follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation.This is an initial report.08nov2024 technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion: several receivers have been reported as falling apart, meaning that they are breaking at the junction between the colored and grey part of the receiver.The receivers come apart during cleaning, checks and when changing domes.There are no unique identifiers to distinguish each time it has happened, and the clinic is unsure of how many times it has occurred.All but one of the receivers has been discarded.There is no mention of any harm following any of the incidents, and also no report that any of the incidents resulted in any receivers being stuck in the users' ears.Clinical conclusion is that the detached receivers has not caused harm to the users.The clinical evaluation for the device family does evaluate receivers coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66).The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment: risk related to mechanical damage are generally known mitigated and communicated to the user.All resulting actions are contained within the capa which includes assessment of risks and associated updates.Trended case device investigation findings: adhesive failure mode is observed on failed devices.Adhesive to adherent interfaces detached from each other.Adhesive failure modes occur due to several factors such as inappropriate adhesive selection, pure surface preparation, and exposure to environmental factors.Assembly lines do not overlap totally but leave open gaps, creating pockets for ingress and retention of adhesion degrading media.Used adhesive technical sheet suggests avoiding adhesive usage in chlorinated environments - we have body contacts.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
Estimated date of incident: on (b)(6)2024 it has been reported that the hearing care provider and several colleagues have experienced that the plastic part of hearing aid receivers come apart.Clinic was unable to specify how many times this has happened.There has been no reports that any of the receivers got stuck in any user's ear, and no report that any harm followed the incidents.Further follow up information expected.08nov2024 no further follow up has been received or is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20479150
Report Number3005650109-2024-00090
Device Sequence Number8166395
Product Code OSM
UDI-Device Identifier05708296219438
UDI-Public05708296219438
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21385500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown